(Note: this is not a substitute for medical advice from your doctor, please talk to them before changing your meds)
First off, I have to talk about the autonomic nervous system.
Anticholinergics enhance the sympathetic (fight/flight) response.
Cholinergics enhance the parasympathetic response.
(I know this seems backwards to me too but I double checked)
When I asked my doctors which of my meds were anticholinergic, they actually weren't sure about meds outside their specialty. So I had to talk to my pharmacist.
It's important especially for folks with MCAS to know the signs, since we can be on high dose antihistamines
(Also, full disclosure, some dryness is a side effect of antihistamines. Love bodies 🤦)
I'm also going to offer a Cautionary Tale
(Note: this was also motivated by anxiety about the election and Rs cutting my healthcare, so I also just wanted to see if I could physically survive without meds)
do NOT recommend
Again, do NOT recommend
Again, do NOT recommend.
Especially if I'm increasing meds
It's covered in this post from MastAttack:
If you take more Benadryl, you can end up basically stuck in a reaction cycle
(Kind of like how Too Many Migraine Meds can give you a headache)
I'm not saying "never take Benadryl", you just might want to check with your doctor about when to take it so it's most effective.
There's insurance issues, if doctors in your country/state even treat MCAS, etc.
1. Find a local patient group for MCAS or comorbidities (EDS, POTS) and ask around.
2. Check the Mastocytosis Society physician database: